MAUDE Adverse Event Report: CORDIS US. CORP TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US. CORP TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 451504V5
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a 5f tempo universal flush 65 cm diagnostic catheter pierced the non-cordis guide catheter during its ascent to perform the crossover.The guide and the device were removed simultaneously and the catheter had to be cut into 3 pieces to be able to remove it.There was no reported patient injury.Other procedural details were requested but are unknown, unavailable, not answered, or not applicable.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, a 5f tempo universal flush 65 cm diagnostic catheter pierced the non-cordis guide catheter during its ascent to perform the crossover.The guide and the device were removed simultaneously and the catheter had to be cut into 3 pieces to be able to remove it.There was no reported patient injury.Other procedural details were requested but are unknown, unavailable, not answered, or not applicable.A unit of a catheter cath tempo 5f uf 65cm 5sh was received for evaluation.During the visual inspection it was observed that the unit¿s body presented with a rough damage on the distal end from what appears to be a distal end separation.The distal portion that appears to be separated was not returned for this evaluation.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.Functional analysis was completed by flushing the unit where the water flow exited from the distal end of the unit as expected.No additional leaks were noted along the unit¿s body.A high magnification visual analysis was executed using the vision system on the separated portions.Plastic deformation and elongations were observed near the separation border.The complaint reported by the customer as ¿catheter (body/shaft) - puncture/cut¿ could not be confirmed because only one section of a separated catheter was returned and it did not show any signs of a pierced condition.The event ¿catheter (body/shaft) ¿ separated¿ was confirmed as the device was returned with the distal portion missing.The exact cause of the separation cannot be determined by the analysis however, plastic deformation and elongations are defects commonly caused from exposure to an overloading tensile strength.It was reported the device was cut into 3 pieces therefore, this is a potential cause of the separation.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿do not use if package is open or damaged.To prevent damage to the catheter tip during removal from the package, grasp the hub and withdraw the catheter.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
After further review, section d.4 primary unique device identification (udi) number has been corrected accordingly.

Brand Name
TEMPO
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key19048073
Report Number9616099-2024-00103
Device Sequence Number7355327
Product Code DQO
UDI-Device Identifier10705032008327
UDI-Public(01)10705032008327(17)261130(10)18267874
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451504V5
Device Lot Number18267874
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by Manufacturer05/31/2024
08/26/2024
Initial Report FDA Received Date04/04/2024
Supplement Report FDA Received Date06/10/2024
08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO ADVANTAGE 035 GUIDE
Patient SexUnknown